Open Access
2016 On the Exact Values of Daubechies Wavelets
M.A. Hajji
Author Affiliations +
J. Phys. Math. 7(1): 1-6 (2016). DOI: 10.4172/2090-0902.1000157


In this paper we propose an algorithm for the calculation of the exact values of compactly-supported Daubechies wavelet functions. The algorithm is iterative, performing a single convolution operation at each step. It requires solving, at the first step only, a linear system of a relatively small size. The novelty of the algorithm is that once the values at dyadic points at a certain level j are calculated they do not need to be updated at the next step. We find that this algorithm is superior to the well-known cascade algorithm proposed by Ingrid Daubechies. This algorithm can serve well in wavelet based methods for the numerical solutions of differential equations. The algorithm is tested on Daubechies scaling functions as well as Daubechies coiflets. Comparison with the values obtained using the cascade algorithm is made. We found that the cascade algorithm results converge to ours.


Download Citation

M.A. Hajji. "On the Exact Values of Daubechies Wavelets." J. Phys. Math. 7 (1) 1 - 6, 2016.


Published: 2016
First available in Project Euclid: 31 August 2017

Digital Object Identifier: 10.4172/2090-0902.1000157

Keywords: convolution , Daubechies coiflets , Daubechies wavelets , multiresolution analysis , the cascade algorithm

Rights: Copyright © 2016 Ashdin Publishing (2009-2013) / OMICS International (2014-2016)

Vol.7 • No. 1 • 2016
Back to Top